Hi, I've received Fentanyl patches with increasing strength for the last 6 − 8 months (now at 100 ug) to manage the pain related to my advanced prostate cancer. — I am aware that nausea is one of the side effects of Fentanyl, but I also read that the nausea recedes over time. In my case, however, like clockwork 12 hours after applying the patch, I have severe episodes of (dry) retching that are getting worse each time I apply a new patch. My doctors don't know what to do. Does anybody here have experience with this phenomenon? What have you done to address the problem? Thanks!!
29 Nov 2011
Sorry to hear of your predicament, but you sound like the perfect candidate for medical marijuana. The people I have talked to say it relieves all kinds of symptoms.
I don't know which state you live in, but at this point in your disease, I'd ne calling California for some THC butter and make my life worth living.
You asked, this is my opinion. Good Luck, sir and may God bless you.
29 Nov 2011
I must agree with what she wrote too. And I'm sorry too, that you're going through this. I will pray for you and you're situation. I hope I am spelling this right, but have you tried phenagren for nausea? That may be like candy. I don't know. I am on the same amount of the patch you are, but no cancer, and do not have the nausea, so listen to her advise.That's what it's there for. I hope you will get to feeling better soon. Again I pray you will!!! The best of luck to you.
29 Nov 2011
Hi P and welcome. I am so sorry you're having a rough time of it. I think both of the other responses that were posted (hi my two lovely friends) have merit. I have problems with nausea also. I haven't used medical marijuana but my mother-in-law did as she was battling cancer. It worked great for her. Phenergan (Promethazine) is the only thing that has ever worked for me. As you probably know it comes in suppositories and tablets. The suppositories work better but I realize some people have a problem with the concept. Zofran also works well for some people. I couldn't take it but it may work great for you. You may also be on to something with the dose being too high for you to tolerate. Did you have the problems with the lower dosage patches? There are also some home remedies that work well for me. Ginger being the best. I hope you get some relief. If there is anything I can do, please let me know.
Best wishes and God bless.
5 Dec 2011
I am so sorry about your pain & the problems you are having with the fentanyl patch. I also tried this patch & had the same reaction. The reason it happens after 12 hours is that is how long it takes the patch to take effect. Won't your doctors write you a script for a different type of pain med in pill form? There are so many to choose from, & some are the extended release where you don't have to take them every few hours, just 2 a day or so. I would talk to the doctors about getting you off those patches & on a strong long acting pill form of pain control. Just my thoughts...
26 Dec 2012
I am on the 100 patch as well. And i have really noticed that horrid pukey feeling and it messes with my sleep now. I was wondering if there was anyone else who was feeling like this too from this thing. The doc does not know what to do with me either, but i have a pain specialist appointment soon and so i hope they can help. Please let us know if you find some relief. You are in my prayers.
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
2 answers • 15 Dec 2009
I have fibromyalgia and have been on fentanyl patch, 75 mcg/72 hours for 2-3 weeks. I suffer from nausea within 18-24 hours after placing the new ...
3 answers • 5 Aug 2012
Your days are now getting better! I am going to tell you what to use to keep your fentanyl patch on?
I have read so many post about what to use to help keep the fentanyl patch on and was surprised nobody has heard of Tegaderm. They are a clear patch ...
9 answers • 25 Dec 2012
My mother was put on Fentanyl and started getting sick after 24hr of putting her first patch on. she
... took it off but is still have nausea and vomiting 12 hrs later. How long before the medication clears the body once it have been stopped?
1 answer • 1 Aug 2013
... ultra rectal ultrasound shows white patch within my prostate. I also have prostate enlargement. does this indicate cancer?
1 answer • 29 Jul 2014